Alert archive / New Jersey / Areal Flood Warnings in 2011
Areal Flood Warning 114, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Nov 23, 2011, 11:55 AM EST for Morris County, Somerset County, New Jersey. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2011, 11:55 AM EST (16:55 UTC)
- Expired
- Nov 24, 2011, 1:21 AM EST
- In force
- 13 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Morris County, NJ, Somerset County, NJ
The radar
The Philadelphia radar (KDIX), 81 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
082
WGUS41 KPHI 231655
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1155 AM EST WED NOV 23 2011
NJC027-035-232245-
/O.NEW.KPHI.FA.W.0114.111123T1655Z-111123T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-SOMERSET NJ-
1155 AM EST WED NOV 23 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
EASTERN MORRIS COUNTY IN NORTHERN NEW JERSEY...
SOMERSET COUNTY IN NORTHERN NEW JERSEY...
* UNTIL 545 PM EST
* AT 1152 AM EST...WATER LEVELS REMAIN HIGH, ESPECIALLY ON THE
RARITAN RIVER AND ALL ITS BRANCHES, THE MILLSTONE RIVER, AND THE
EAST DITCH IN LINCOLN PARK. FLOODING IS EXPECTED INTO THIS AFTERNOON
AS RUNOFF CONTINUES.
TWO TO ALMOST THREE INCHES OF RAIN HAVE FALLEN ACROSS THE WARNED
AREA SINCE LAST NIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
DRIVING INTO FLOOD WATERS COULD PUT YOUR LIFE AT RISK AND COST YOU
THOUSANDS OF DOLLARS IN VEHICLE REPAIRS. FLOOD WATERS MAY BE DEEPER
THAN YOU THINK. TURN AROUND AND FIND AN ALTERNATE ROUTE.
&&
LAT...LON 4090 7427 4089 7433 4086 7431 4078 7437
4074 7436 4067 7445 4065 7445 4066 7440
4064 7440 4056 7453 4048 7447 4037 7461
4039 7466 4037 7473 4050 7480 4050 7477
4057 7471 4063 7474 4105 7444 4099 7429
$$
KRUZDLO4 follow-up statements
869
WGUS41 KPHI 232034
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EST WED NOV 23 2011
NJC027-035-240445-
/O.EXT.KPHI.FA.W.0114.000000T0000Z-111124T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-SOMERSET NJ-
334 PM EST WED NOV 23 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
EASTERN MORRIS COUNTY IN NORTHERN NEW JERSEY...
SOMERSET COUNTY IN NORTHERN NEW JERSEY...
* UNTIL 1145 PM EST
* AT 333 PM EST...WATER LEVELS REMAIN HIGH, ESPECIALLY ON THE
RARITAN RIVER AND ALL ITS BRANCHES, THE MILLSTONE RIVER, AND THE
EAST DITCH IN LINCOLN PARK. FLOODING IS EXPECTED INTO THIS EVENING
AS RUNOFF CONTINUES.
TWO TO ALMOST THREE INCHES OF RAIN HAVE FALLEN ACROSS THE WARNED
AREA SINCE LAST NIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
DRIVING INTO FLOOD WATERS COULD PUT YOUR LIFE AT RISK AND COST YOU
THOUSANDS OF DOLLARS IN VEHICLE REPAIRS. FLOOD WATERS MAY BE DEEPER
THAN YOU THINK. TURN AROUND AND FIND AN ALTERNATE ROUTE.
&&
LAT...LON 4090 7427 4089 7433 4086 7431 4078 7437
4074 7436 4067 7445 4065 7445 4066 7440
4064 7440 4056 7453 4048 7447 4037 7461
4039 7466 4037 7473 4050 7480 4050 7477
4057 7471 4063 7474 4105 7444 4099 7429
$$
KRUZDLO428
WGUS81 KPHI 240137
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
837 PM EST WED NOV 23 2011
NJC035-240155-
/O.CAN.KPHI.FA.W.0114.000000T0000Z-111124T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOMERSET NJ-
837 PM EST WED NOV 23 2011
...THE FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND SMALL
STREAMS IN SOMERSET COUNTY...
WHILE A FLOOD WARNING REMAINS IN EFFECT FOR THE MILLSTONE RIVER, ALL
OTHER GAUGED RIVERS AND STREAMS IN SOMERSET COUNTY HAVE FALLEN BELOW
THEIR FLOOD STAGE. AS A RESULT, THE FLOOD WARNING FOR URBAN AREAS
AND SMALL STREAMS IN SOMERSET COUNTY HAS BEEN CANCELLED.
LAT...LON 4089 7433 4086 7431 4078 7437 4074 7436
4067 7445 4064 7452 4066 7453 4070 7451
4074 7456 4073 7467 4104 7444 4101 7439
4099 7429 4090 7427
$$
NJC027-240445-
/O.CON.KPHI.FA.W.0114.000000T0000Z-111124T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-
837 PM EST WED NOV 23 2011
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EST FOR URBAN
AREAS AND SMALL STREAMS IN EASTERN MORRIS COUNTY...
AT 830 PM EST...MINOR FLOODING CONTINUED ALONG SOME SMALL STREAMS
AND CREEKS IN EASTERN MORRIS COUNTY. THE GAUGE ALONG THE EAST DITCH
IN LINCOLN PARK WAS INDICATING MINOR FLOODING. WATER LEVELS ON THE
SMALL STREAMS ARE EXPECTED TO CONTINUE FALLING OVERNIGHT.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DRIVING INTO FLOOD WATERS COULD PUT YOUR LIFE AT RISK AND COST YOU
THOUSANDS OF DOLLARS IN VEHICLE REPAIRS. FLOOD WATERS MAY BE DEEPER
THAN YOU THINK. TURN AROUND AND FIND AN ALTERNATE ROUTE.
&&
LAT...LON 4089 7433 4086 7431 4078 7437 4074 7436
4067 7445 4064 7452 4066 7453 4070 7451
4074 7456 4073 7467 4104 7444 4101 7439
4099 7429 4090 7427
$$
IOVINO474
WGUS41 KPHI 240233
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
933 PM EST WED NOV 23 2011
NJC027-240745-
/O.EXT.KPHI.FA.W.0114.000000T0000Z-111124T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-
933 PM EST WED NOV 23 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
EASTERN MORRIS COUNTY IN NORTHERN NEW JERSEY...
* UNTIL 245 AM EST
* AT 930 PM EST...MINOR FLOODING CONTINUED ALONG SOME SMALL STREAMS
AND CREEKS IN EASTERN MORRIS COUNTY. THE GAUGE ALONG THE EAST
DITCH IN LINCOLN PARK WAS INDICATING MINOR FLOODING. WATER LEVELS
ON THE SMALL STREAMS ARE EXPECTED TO CONTINUE FALLING OVERNIGHT.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DRIVING INTO FLOOD WATERS COULD PUT YOUR LIFE AT RISK AND COST YOU
THOUSANDS OF DOLLARS IN VEHICLE REPAIRS. FLOOD WATERS MAY BE DEEPER
THAN YOU THINK. TURN AROUND AND FIND AN ALTERNATE ROUTE.
&&
LAT...LON 4089 7433 4086 7431 4078 7437 4074 7436
4067 7445 4064 7452 4066 7453 4070 7451
4074 7456 4073 7467 4104 7444 4101 7439
4099 7429 4090 7427
$$
IOVINO945
WGUS81 KPHI 240621
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
121 AM EST THU NOV 24 2011
NJC027-240628-
/O.CAN.KPHI.FA.W.0114.000000T0000Z-111124T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-
121 AM EST THU NOV 24 2011
...THE FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND SMALL
STREAMS IN EASTERN MORRIS COUNTY...
WHILE A FLOOD WARNING REMAINS IN EFFECT FOR THE ROCKAWAY RIVER FOR
MINOR FLOODING, ALL OTHER GAUGED RIVERS AND STREAMS IN MORRIS COUNTY
HAVE FALLEN BELOW THEIR FLOOD STAGE. AS A RESULT, THE FLOOD WARNING
FOR URBAN AREAS AND SMALL STREAMS IN MORRIS COUNTY HAS BEEN
CANCELLED.
LAT...LON 4089 7433 4086 7431 4078 7437 4074 7436
4067 7445 4064 7452 4066 7453 4070 7451
4074 7456 4073 7467 4104 7444 4101 7439
4099 7429 4090 7427
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Nov 23, 9:18 AM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Nov 23, 9:18 AM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
918 AM EST WED NOV 23 2011
.SYNOPSIS...
INTENSIFYING LOW PRESSURE MOVING EASTWARD THROUGH PENNSYLVANIA EARLY
THIS MORNING...WITH A WARM FRONT EXTENDING EASTWARD INTO OUR
AREA...WILL PASS THROUGH OUR REGION LATER THIS MORNING AND EARLY
THIS AFTERNOON. THE TRAILING COLD FRONT WILL MOVE SOUTHEAST OF OUR
AREA BY EVENING. HIGH PRESSURE WILL BUILD INTO THE MID ATLANTIC
STATES THURSDAY AND FRIDAY AND SAG SOUTHWARD INTO THE CAROLINAS
THIS WEEKEND. A COLD FRONT MAY MOVE EASTWARD THROUGH OUR AREA
SUNDAY NIGHT INTO EARLY MONDAY. LOW PRESSURE DEVELOPING OVER THE
GREAT LAKES AND OHIO VALLEY AND EXTENDING INTO THE SOUTHEASTERN
STATES BY TUESDAY MAY AFFECT OUR AREA INTO THE MIDDLE OF NEXT
WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE FIRST SHOT OR PRECIPITATION HAS MOVED OUT...WITH THE NEXT SHOT
MOVING ACROSS AREAS NORTHWEST OF PHILADELPHIA. ALSO SEEING A LINE OF
SHOWERS WITH A WIND SHIFT MOVING INTO THE LEHIGH VALLEY. FINALLY...A
WARM FRONT CUTS ACROSS NORTHEAST MARYLAND...NORTHERN DELAWARE AND
SOUTHERN NEW JERSEY. NORTH OF THE FRONT...THE AREA IS MOSTLY RAIN
FREE AND WINDS HAVE SHIFTED TO THE SOUTH. THIS IS ALLOWING HIGHER
DEW POINTS TO ADVECT INTO THAT AREA.
THE MAIN WEATHER PROBLEM FOR TODAY WILL BE TIED TO A SURFACE COLD
FRONT. AHEAD OF THE FRONT...MOISTURE RICH AIR IS RIDING NORTHEAST ON
A 55 KNOT LOW LEVEL JET. FOR THE MOST PART...THE AIRMASS IS STABLE
EVEN SOUTH OF THE WARM FRONT. THERE IS INSTABILITY ACROSS SOUTHEAST
VIRGINIA...AND THIS COULD BE ADVECTED INTO SOUTHERN AREAS THIS
MORNING.
THE BEST CHANCE OF THUNDER WILL BE TIED TO THE INSTABILITY IN
SOUTHEAST VIRGINIA. THE HRRR ADVECTS THIS INSTABILITY INTO NORTHEAST
MARYLAND...DELAWARE AND SOUTHERN NEW JERSEY THROUGH ABOUT 1500 UTC.
BASED ON THIS...WILL HOLD ONTO THE MENTION OF THUNDER IN THESE
AREAS. THE BULK SHEAR VALUES WILL BE HIGH...BUT FOR NOW WILL HOLD
OFF ON ENHANCED WORDING FOR GUSTY WINDS.
THE HEAVIEST RAIN WILL FALL ACROSS EASTERN PENNSYLVANIA AND NORTHERN
NE JERSEY THIS MORNING. AN ADDITIONAL ONE TO ONE AND ONE-HALF INCHES
OF RAIN COULD FALL IN THE AIRMASS JUST AHEAD OF THE FRONT. THE
ADDITIONAL RAIN SHOULD RESULT IN FLOODING. MORE ON THE FLOODING
ISSUES IS INCLUDED IN THE HYDROLOGY SECTION BELOW.
AFTER THE FRONT PASSES...THE MAIN MOISTURE SHOULD BE SCOURED BY THE
FRONT AND EXITING LOW LEVEL JET. HOWEVER...THE MID LEVEL LONG WAVE
TROUGH STILL REMAINS TO THE WEST. WHILE WINDS SHIFTING TO THE WEST
BEHIND THE FRONT SHOULD DRY OUT OUT THE LOWER LEVELS...COLD MID
LEVEL TEMPERATURES AND SYNOPTIC SCALE LIFT AHEAD OF THE LONG WAVE
TROUGH COULD RESULT IN SHOWERS THIS AFTERNOON.
DESPITE THE LOW LEVEL DRYING BEHIND THE FRONT...ANY MEANINGFUL
CLEARING WILL HAVE TO WAIT UNTIL THE PASSAGE OF THE MID LEVEL
TROUGH. WITH THIS IN MIND...WILL REMAIN PESSIMISTIC WITH REGARD TO
SKY COVER FOR ALL AREAS. HIGHS SHOULD OCCUR BEFORE THE FRONT PASSES
THIS MORNING. TEMPERATURES ARE IN THE MID 60S ACROSS MUCH OF EASTERN
VIRGINIA...AND THIS SHOULD ADVECT INTO SOUTHERN AREAS.
THIS IS MORE OR LESS IN LINE WITH MOS VALUES...AND ARE ACCEPTED.
ELSEWHERE...HIGHS WERE MAINLY BASED ON THE MOS BLEND. IT IS POSSIBLE
THAT PORTIONS OF THE LEHIGH VALLEY AND SOUTHERN POCONOS MAY HAVE
TEMPERATURES BECOME STEADY OR SLOWLY FALL BEHIND THE MAIN FRONT
LATER THIS MORNING. THIS WAS ACCOUNTED FOR IN THE HOURLY TEMPERATURE
FORECAST.
FINALLY...THE GRADIENT STARTS TO TIGHTEN LATE THIS AFTERNOON AS
SURFACE LOW PRESSURE DEEPENS TO THE NORTHEAST. THE GRADIENT SUPPORTS
GUSTY WINDS IN JUST ABOUT ALL AREAS FROM MID AFTERNOON ON. MODEL
SOUNDINGS SUGGEST GUSTS TO 35 MPH ARE POSSIBLE TOWARD DARK...AS
WINDS SHIFT TO THE NORTH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
THE BIGGEST ISSUE THIS EVENING WILL BE THE WIND. AS THE SURFACE LOW
DEEPENS TO THE NORTHEAST THIS EVENING...THE GRADIENT TIGHTENS
CONSIDERABLY. THE GRADIENT ITSELF WOULD SUPPORT WIND GUSTS TO 25 MPH
FOR JUST ABOUT ALL AREAS. HOWEVER...MODEL SOUNDINGS NEAR THE COAST
SUGGEST A THREE HOUR WIND CENTERED AROUND 0000 UTC WHEN 43 KNOTS OF
WIND MAY BE AVAILABLE AT THE TOP OF THE MIXED LAYER.
THIS IS ABOUT THE TIME OF THE BEST COLD AIR ADVECTION...WHEN
PRESSURE RISES OF 6 TO 7 MB IN 3 HOURS ARE FORECAST. THIS COULD
RESULT IN A SHORT PERIOD OF NEAR WIND ADVISORY TYPE WINDS...
ESPECIALLY FOR PORTION OF MARYLAND...DELAWARE AND SOUTHERN NEW
JERSEY. RIGHT NOW...THE CONFIDENCE DOES NOT EXIST FOR THE ISSUANCE
OF A WIND ADVISORY.
THE MID LEVEL LONG WAVE TROUGH SHOULD EXIT THE COAST DURING THE
EVENING (PROBABLY BEFORE 0300 UTC THURSDAY). WITH COLD MID LEVEL
TEMPERATURES AND SOME SYNOPTIC SCALE LIFT WITH THE TROUGH ITSELF...A
MENTION OF SHOWERS WAS LEFT IN PLACE FOR THE EVENING HOURS.
IN THE WAKE OF THE TROUGH...SKIES SHOULD CLEAR FAIRLY QUICKLY. THE
BEST GRADIENT OCCURS DURING THE EVENING...AND WEAKENS DURING THE
LATE PART OF THE OVERNIGHT. THE WEAKENING GRADIENT AND COOLING OF
THE LOWEST LEVELS COULD ALLOW SOME PROTECTED AREAS TO DECOUPLE LATER
TONIGHT. THIS COULD RESULT IN SOME OF THESE LOCATIONS DROPPING BELOW
MOS VALUES...BUT OVERALL...WITH A MIXED ENVIRONMENT MOST OF THE
NIGHT...LOWS WERE BASED ON THE MOS BLEND.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE MODELS ARE A SOMEWHAT CONFIDENT ON INDICATING A COLD FRONT
MOVING INTO OR THROUGH OUR AREA SUNDAY NIGHT INTO EARLY MONDAY. IT
SEEMS TO BE AN ANAFRONT...SO HIGH CHANCE TO LOW LIKELY
PRECIPITATION CHANCES WERE USED SUNDAY NIGHT MAINLY WEST AND
CENTRAL. THEN...LOW PRESSURE FORMING SURFACE AND ALOFT ARE HANDLED
SLIGHTLY DIFFERENTLY BY THE 00Z GFS AND 00Z ECMWF...WITH THE
LATTER A LITTLE FURTHER SOUTH AND EAST WITH THE SURFACE LOW AS
COMPARED WITH THE GFS. HOWEVER...THE GENERAL EVOLUTION OF THE
AMPLIFYING UPPER PATTERN ON EACH IS SIMILAR. BUT, THIS MEANS A
GOOD DEAL OF UNCERTAINTY IN LOCATION AND TIMING OF FEATURES.
SO...AFTER SUNDAY NIGHT...A RATHER BROAD BRUSH WAS USED WITH HIGH
CHANCE PROBABILITIES GENERALLY EMPLOYED. AT THIS POINT, IT LOOKS
LIKE TUESDAY AND WEDNESDAY WILL FEATURE AT LEAST SOME
PRECIPITATION, AND IT COULD BE A SIGNIFICANT EVENT.
TEMPERATURES IN THE GRIDS WERE NOT TOO DIFFERENT FROM HPC
GUIDANCE PRODUCTS.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
MVFR/IFR CONDITIONS CONTINUE EARLY THIS MORNING ACROSS THE REGION.
THE FIRST SHOT OF STEADIER RANI HAS EXITED THE AREA...WITH SCATTERED
SHOWERS IN BETWEEN. THE NEXT SHOT OF RAIN IS WAITING ACROSS WESTERN
MARYLAND AND CENTRAL PENNSYLVANIA. AS THIS SHOT OF RAIN MOVES INTO
THE AREA...IFR CEILINGS ARE EXPECTED IN ALL AREAS.
LOW LEVEL WIND SHEAR IS NOW PRESENT IN THE KDIX VWP AND AMDAR
SOUNDINGS OUT OF KPHL...WITH 45 KNOTS AT 2000 FEET. THE GREATEST
EFFECTS OF THE OW LEVEL WIND SHEAR ARE BEING FELT FROM KPHL SOUTH
AND WEST. THIS IS IN RESPONSE TO A LOW LEVEL JET APPROACHING FROM
THE SOUTH SOUTHWEST. THE LOW LEVEL JET IS PUSHING THE NEXT SHOT OF
PRECIPITATION...AND LOW LEVEL WIND SHEAR IS EXPECTED THROUGH A COLD
FRONTAL PASSAGE LATE THIS MORNING.
A WEAK COLD FRONT WILL CROSS THE REGION BETWEEN 1100 UTC AND 1400
UTC. THIS FRONT WILL ONLY SERVE AS A WIND SHIFT...WITH LITTLE NI THE
WAY OF DRYING BEHIND. CEILINGS WILL REMAIN IFR THROUGH THE INITIAL
COLD FRONTAL PASSAGE. A MORE SIGNIFICANT FRONT WILL CROSS THE REGION
FROM WEST TO EAST BETWEEN 1600 UTC WEST AND 1900 UTC EAST. DRYING IN
THE LOWER LEVELS SHOULD HELP CEILINGS JUMP TO MVFR...WITH A FEW
SHOWERS POSSIBLE WITH THE FRONT. LOOKS FOR CEILINGS TO FINALLY GET
TO VFR BETWEEN 1900 UTC AND 2200 UTC...FROM WEST TO EAST.
WINDS WILL SHIFT TO THE WEST NORTHWEST BEHIND THE SECOND FRONT...AND
AS THE SURFACE GRADIENT INCREASES...SHOULD GUST TO 25 KNOTS FOR THE
MUCH OF THE REST OF THE AFTERNOON. AS LOW PRESSURE DEEPENS TO THE
NORTHEAST LATE THIS AFTERNOON AND TONIGHT...WINDS WILL SHIFT TO THE
NORTH. MODEL SOUNDINGS SUGGEST GUSTS BETWEEN 29 AND 35 KNOTS ARE
POSSIBLE FOR A TIME BETWEEN 0100 UTC AND 0600 UTC...WITH THE HIGHEST
GUSTS SOUTH AND EAST OF KPHL.
ALL TERMINALS SHOULD BE VFR BY 0000 UTC...AND SKIES WILL CLEAR
DURING THE EVENING HOURS.
OUTLOOK...
VFR CONDITIONS WILL OCCUR THURSDAY AND INTO MOST OF THE WEEKEND...
AS HIGH PRESSURE BUILDING INTO OUR AREA WILL LIKELY HANG ON INTO
SUNDAY. THURSDAY MAY START WITH SOMEWHAT GUSTY WINDS IN THE WAKE
OF WEDNESDAYS FRONT, AS THE GRADIENT IS STILL A LITTLE STRONG.
HOWEVER...ANY GUSTY MORNING WINDS SHOULD SETTLE DOWN IN THE
AFTERNOON. A FRONT MOVING IN FROM THE WEST MAY BRING SOME LOWER
CONDITIONS SUNDAY NIGHT INTO MONDAY. THEN...THE WEATHER BECOMES
MORE COMPLICATED AND UNCERTAIN, AS EXTENSIVE LOW PRESSURE WELL TO
OUR WEST OVER THE GREAT LAKES AND OHIO VALLEY AND INTO THE
SOUTHEAST IS LIKELY TO BE A WEATHER-MAKER FOR OUR AREA IN THE
EARLY AND MID PORTION OF NEXT WEEK. AVIATION CONDITIONS COULD BE
LOW THROUGH THIS PERIOD.
&&
.MARINE...
THE SURFACE WARM FRONT EXTENDS ACROSS NORTHERN DELAWARE AND THE
SOUTHERN THIRD OF NEW JERSEY EARLY THIS MORNING. NORTH OF THE
FRONT...EAST TO NORTHEAST WINDS REMAIN CLOSE TO SMALL CRAFT
LEVELS...WITH THE HIGHEST WINDS CLOSE TO SANDY HOOK. THE EASTERLY
FETCH HAS ALSO RESULTED IN SMALL CRAFT SEAS.
SOUTH OF THE FRONT...WINDS HAVE SHIFTED TO THE SOUTH...AND REMAIN
JUST BELOW SMALL CRAFT LEVELS. THE DEPTH OF THE MIXED LAYER PROBABLY
DOES NOT ALLOW THE MOMENTUM FROM THE PASSING LOW LEVEL JET TO MIX TO
THE SURFACE...SO WINDS PROBABLY STAY NEAR SMALL CRAFT LEVELS AHEAD
OF AN APPROACHING COLD FRONT. SEAS HERE ARE ALSO ABOVE 5 FEET...AS A
RESULT OF THE PREVIOUS EASTERLY SWELL..
THE WARM FRONT MAY NOT CLEAR THE ENTIRE COAST THIS MORNING BEFORE
THE COLD CROSSES. WINDS SHOULD REMAIN NEAR SMALL CRAFT LEVELS...BUT
AS MENTIONED EARLIER...THE MOMENTUM AHEAD OF THE FRONT PROBABLY DOES
NOT ALLOW ENOUGH MIXING FOR GALE FORCE WINDS FROM THE SOUTH. AFTER
THE FRONT PASSES...MODEL SOUNDINGS A PERIOD OF WEST WINDS WHICH MAY
NOT PRODUCE SMALL CRAFT WINDS IN ALL AREAS. HOWEVER...SEAS WILL
REMAIN NEAR 6 FEET ON THE OCEAN...AND PERHAPS 5 FEET ON THE LOWER
DELAWARE BAY.
AS LOW PRESSURE DEEPENS ON ITS WAY SOUTH OF NOVA SCOTIA THIS
EVENING...THE PRESSURE GRADIENT TIGHTENS CONSIDERABLY. THE GRADIENT
ITSELF IS BORDERLINE FOR GALES...BUT MODEL SOUNDINGS SHOW THE DEPTH
OF THE MIXED LAYER IN THE BEST COLD AIR ADVECTION INCREASING TO
ALLOW ACCESS TO 35 TO 40 KNOTS OF WIND. THE SOUTHERN OCEAN WATERS
AND THE LOWER DELAWARE BAY HAVE THE BEST CHANCE OF SEEING WIND GUSTS
NEAR 40 KNOTS DURING A TIME WINDOW OF 0100 UTC TO 0600 UTC THURSDAY.
FURTHER NORTH...THE GRADIENT IS ABOUT AS STRONG...BUT MODEL
SOUNDINGS ARE LESS BULLISH WITH THE MIXING. BOTTOM LINE...THE GALE
WARNING REMAINS IN PLACE...WITH THE STRONGEST WINDS ACROSS SOUTHERN
AREAS. THE GRADIENT STARTS TO RELAX TOWARD 0900 UTC...AND ALL WATERS
SHOULD BE BELOW GALE FORCE WINDS AT THAT TIME.
OUTLOOK...
CONDITIONS ARE EXPECTED TO DROP TO SMALL CRAFT ADVISORY LEVELS BY
THURSDAY MORNING...AND WINDS AND WAVES WILL SUBSIDE FURTHER THURSDAY
MORNING AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE WEST.
THEN...SUB-ADVISORY CONDITIONS ARE FORECAST THURSDAY NIGHT INTO
SUNDAY. A FRONT MOVING IN FROM THE WEST SUNDAY NIGHT COULD PRECEDE
A PERIOD OF UNSETTLED WEATHER EARLY NEXT WEEK.
&&
.HYDROLOGY...
THE SECOND SLUG OF MOISTURE IS MOVING NORTHEAST WITH THE LOW LEVEL
JET...AND THE HEAVIEST RAIN HAS MOVED OUT OF THE WATCH AREA. SINCE
MOST PLACES THAT HAVE A THREAT ARE IN WARNINGS NOW...THE FLASH
FLOOD WATCH HAS BEEN CANCELLED. THERE COULD BE SOME MORE RIVER
FORECAST POINT WARNINGS...BUT THESE WOULD NOT BE COVERED BY A
FLASH FLOOD WARNING.
&&
.TIDES/COASTAL FLOODING...
SOME LOCALIZED MINOR TIDAL FLOODING WAS REPORTED THIS MORNING AT
THE TIME OF HIGH TIDE ALONG THE NJ/DE OCEAN FRONT, ON THE BACK
BAYS, AND ON DELAWARE BAY. HIGH TIDE HAS PASSED, WATER LEVELS
ARE NOW ON THE WAY DOWN, AND THE ADVISORY HAS EXPIRED.
THE COASTAL FLOOD ADVISORY CONTINUES FOR THE TIDAL PORTION OF
THE DELAWARE RIVER. HIGH TIDE WORKS ITS WAY UP THE TIDAL DELAWARE
RIVER AND ITS TIDAL TRIBUTARIES BETWEEN ABOUT 800 AM AND 12:30 PM.
THE LATE AFTERNOON AND EVENING TIDE IS ABOUT THREE-QUARTERS TO ONE
FOOT LOWER THAN THIS MORNING. WINDS SHOULD SHIFT TO THE NORTH...AND
INCREASE. THIS COULD RESULT IN THE DEVELOPMENT OF AN EKMAN SPIRAL
MASS TRANSPORT (BUT IT MAY NOT BE IN PLACE LONG ENOUGH TO MATTER)
TOWARD THE BEACH. RIGHT NOW...THIS TIDE DOES NOT APPEAR TO PRESENT A
PROBLEM.
THE NEXT TIDE OF INTEREST WOULD BE THE EARLY MORNING HIGH TIDE CYCLE
THURSDAY. DESPITE THE OFFSHORE WIND...THE MDL EXTRATROPICAL SURGE
MODEL IS SUGGESTING THAT THE OCEAN FRONT WILL SEE MINOR TIDAL
FLOODING. THIS IS MORE THAN 24 HOURS OUT...WITH PLENTY OF TIME TO
MONITOR TRENDS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
PAZ070-071.
NJ...COASTAL FLOOD ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
NJZ016>019.
DE...COASTAL FLOOD ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
DEZ001.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ430-
431-450>455.
GALE WARNING FROM 6 PM THIS EVENING TO 4 AM EST THURSDAY FOR
ANZ430-431-450>455.
&&
SYNOPSIS...
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...
AVIATION...HAYES
MARINE...HAYES
HYDROLOGY...HAYES
TIDES/COASTAL FLOODING...HAYES/RPWHazardous weather outlook, Nov 23, 10:17 AM EST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1017 AM EST WED NOV 23 2011 NJZ001-007>010-015-PAZ054-055-060>062-067>069-241530- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- 1017 AM EST WED NOV 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. FLOOD WARNINGS REMAIN IN EFFECT FOR A PORTION OF THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-NJZ012>014-020>027-241530- KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 1017 AM EST WED NOV 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING AND COULD CAUSE ROAD AND POOR DRAINAGE FLOODING. LOCALLY GUSTY WINDS COULD ACCOMPANY ANY STRONG THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MINOR TIDAL FLOODING IS POSSIBLE AROUND THE TIME OF HIGH TIDE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ016>019-PAZ070-071-241530- NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE- PHILADELPHIA- 1017 AM EST WED NOV 23 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING AND COULD CAUSE ROAD AND POOR DRAINAGE FLOODING. LOCALLY GUSTY WINDS COULD ACCOMPANY ANY STRONG THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MINOR TIDAL FLOODING IS POSSIBLE AROUND THE TIME OF HIGH TIDE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-012-015-019-020-241530- CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 1017 AM EST WED NOV 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING AND COULD CAUSE ROAD AND POOR DRAINAGE FLOODING. LOCALLY GUSTY WINDS COULD ACCOMPANY ANY STRONG THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MINOR TIDAL FLOODING IS POSSIBLE AROUND THE TIME OF HIGH TIDE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-241530- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1017 AM EST WED NOV 23 2011 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. GUSTY WINDS COULD ACCOMPANY A SCATTERED THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RPW
In the hours before
Special weather statement, Nov 23, 9:45 AM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
945 AM EST WED NOV 23 2011
PAZ060-067-068-231545-
BERKS PA-CHESTER PA-MONTGOMERY PA-
945 AM EST WED NOV 23 2011
...SHOWERS AND POSSIBLY A THUNDERSTORM WILL AFFECT BERKS...CHESTER
AND MONTGOMERY COUNTIES...
AT 940 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 11 MILES SOUTHWEST OF READING...MOVING EAST AT 35
MPH. THE THUNDERSTORM WILL BE NEAR FLYING HILLS...LORANE AROUND 1000
AM...STOWE...BIRDSBORO AROUND 1015 AM...POTTSGROVE AND POTTSTOWN
AROUND 1030 AM.
HEAVY RAIN AND LOCALLY GUSTY WINDS WILL ACCOMPANY THIS STORM.
ANY HEAVY RAIN COULD CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 4045 7553 4013 7552 4013 7591 4014 7590
4030 7614 4031 7614
RPWThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 7:42 PM EST | Areal Flood Advisory | PHI | Hunterdon, Somerset, Warren | 4 hr |
| Nov 22, 9:29 PM EST | Gale Warning | PHI | 30 hr | |
| Nov 22, 9:32 PM EST | Coastal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 4 more | 15 hr |
| Nov 23, 1:17 AM EST | Areal Flood Advisory | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 6 hr |
| Nov 23, 1:30 AM EST | Areal Flood Warning | PHI | Hunterdon, Somerset, Warren | 6 hr |
| Nov 23, 3:08 AM EST | Special Weather Statement | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 6 more | 3 hr |
| Nov 23, 3:44 AM EST | Areal Flood Warning | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 8 hr |
| Nov 23, 5:13 AM EST | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 5 more | 3 hr |
| Nov 23, 6:12 AM EST | River Flood Warning | PHI | Hunterdon, Somerset | 5 hr |
| Nov 23, 12:12 PM EST | River Flood Warning | PHI | Somerset | 20 hr |
| Nov 23, 1:15 PM EST | River Flood Warning | PHI | Middlesex, Somerset | 7 hr |
| Nov 23, 2:29 PM EST | Coastal Flood Statement | PHI | Atlantic, Burlington, Cape May, Middlesex, Monmouth, Ocean | 11 hr |
| Nov 23, 3:27 PM EST | River Flood Warning | PHI | Passaic | 6 hr |
Nearby
Areal Flood Warnings in New Jersey, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.